Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 608, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2004, 8:52 PM CDT for Garfield County, Grant County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2004, 8:52 PM CDT (01:52 UTC)
- Expired
- Aug 10, 2004, 9:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Garfield County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 47 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 110152 SVROKC OKC047-053-110230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 852 PM CDT TUE AUG 10 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTHERN OKLAHOMA GRANT COUNTY IN NORTHERN OKLAHOMA * UNTIL 930 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF HUNTER...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE HUNTER AND POND CREEK HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3668 9747 3669 9799 3648 9778 3645 9746 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:58 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 10, 2:58 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 258 PM CDT TUE AUG 10 2004 .DISCUSSION... AFTERNOON THUNDERSTORMS HAVE DEVELOPED AGAIN TODAY OVER SOUTHWEST OKLAHOMA WHERE THERE HAS BEEN SOME WEAK BUT PERSISTENT CONVERGENCE. SCATTERED SHOWERS WILL LIKELY CONTINUE IN THE AREA THROUGH MID EVENING... BUT MAIN SHOW IS EXPECTED TO BE OVERNIGHT. EXPECT A THUNDERSTORM COMPLEX TO MOVE IN FROM THE NORTHWEST TONIGHT. WITH BETTER SUPPORT WITH AN UPPER LEVEL SHORTWAVE AND SURFACE BOUNDARY IN THE VICINITY... WE SHOULD SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS AT LEAST THE NORTHWESTERN HALF OF THE AREA OVERNIGHT SPREADING SOUTHEAST WEDNESDAY MORNING. THERE WILL BE AREAS OF LOCALLY HEAVY RAIN WHICH WILL BE INCLUDED IN THE WORDING OF THE PACKAGE... BUT WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME SINCE MOST AREAS HAVE NOT SEEN SIGNIFICANT RAIN FOR A WHILE AND FLASH FLOOD GUIDANCE NUMBERS ARE RELATIVELY HIGH. COOLER AIR WILL ALSO FILTER INTO THE AREA BEHIND THIS SURFACE FRONT AS HAS BEEN ADVERTISED FOR THE PAST FEW DAYS. NO SIGNIFICANT CHANGES IN THE EXTENDED EXCEPT TO ADJUST TEMPERATURES DOWNWARD SLIGHTLY ON SATURDAY/SUNDAY GIVEN THE PROGGED 850 MB TEMPERATURES THAT DO NOT LOOK LIKE THEY CAN SUPPORT THE MEX GUIDANCE MAX TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 80 60 84 / 80 70 10 10 HOBART OK 66 80 59 85 / 80 70 10 20 WICHITA FALLS TX 70 82 61 86 / 50 60 10 10 GAGE OK 61 77 53 84 / 80 40 20 20 PONCA CITY OK 63 79 57 83 / 80 50 10 10 DURANT OK 72 83 63 85 / 40 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
Hazardous weather outlook, Aug 10, 12:00 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE AUG 10 2004
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST
OKLAHOMA...AND A SLIGHT RISK OF SEVERE STORMS ACROSS THE WESTERN
HALF OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF STATE HIGHWAY 34 AND NORTH OF
STATE HIGHWAY 33. THE SLIGHT RISK AREA IS WEST OF I-35 IN OKLAHOMA.
TIMING...
ISOLATED SEVERE STORMS MAY DEVELOP THIS AFTERNOON OR EVENING...BUT
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 11 PM THIS
EVENING THROUGH 7 AM WEDNESDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
EVENING AND PARTICULARLY OVERNIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON NEAR A COLD FRONT
THAT IS EXPECTED TO LIE FROM THE CENTRAL TEXAS PANHANDLE TO
SOUTHEAST OKLAHOMA BY EARLY EVENING. WEAK OUTFLOW BOUNDARIES FROM
TUESDAY MORNING STORMS IN SOUTHEAST KANSAS MAY PERSIST ACROSS
CENTRAL AND SOUTHEAST OKLAHOMA PROVIDING AN ADDITIONAL FOCUS FOR
AFTERNOON STORM DEVELOPMENT.
MORE WIDESPREAD COVERAGE OF STRONG AND SEVERE THUNDERSTORMS IS
EXPECTED FROM LATE EVENING THROUGH THE NIGHT AS ANOTHER LARGE
THUNDERSTORM COMPLEX IS LIKELY TO DEVELOP THIS EVENING OVER THE
COLORADO HIGH PLAINS AND MOVE SOUTHEAST. THIS SHOULD REACH NORTHWEST
OKLAHOMA BETWEEN 11 PM AND 1 AM AND MOVE INTO CENTRAL AND SOUTHWEST
OKLAHOMA A FEW HOURS BEFORE SUNRISE WEDNESDAY.
BECAUSE OF EXPECTED MODERATE INSTABILITY AND STRONG NORTHWEST WINDS
ALOFT OVER THE AREA...THE POTENTIAL WILL EXIST FOR SEVERE
THUNDERSTORMS WITH VERY LARGE HAIL AND DAMAGING WINDS.
VERTICAL WIND SHEAR WILL INCREASE AND LIKELY MAINTAIN SEVERE STORMS
WITHIN THE STORM COMPLEX FOR MUCH OF THE NIGHT. THE PRIMARY SEVERE
WEATHER WILL BE DAMAGING WINDS FROM 60 TO 80 MPH AND VERY LARGE
HAIL. THE TORNADO THREAT IS EXPECTED TO BE LOW. THIS COMPLEX OF
STORMS IS ALSO LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL...2 TO 3
INCHES IN MANY PLACES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY LINGER INTO AT LEAST THE FIRST HALF OF THE
DAY ON WEDNESDAY ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
AND EASTERN OKLAHOMA. THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY
OR THURSDAY NIGHT...AND CONTINUE INTO THE FIRST PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.In the hours before
Local storm report, Aug 10, 5:51 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
551 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL CASHION 35.80N 97.68W
08/10/2004 0.88 INCH KINGFISHER OK PUBLIC
&&
KT/LSLocal storm report, Aug 10, 6:07 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL YUKON 35.51N 97.75W
08/10/2004 0.88 INCH CANADIAN OK PUBLIC
EAST SIDE OF YUKON
&&
KT/LSSpecial weather statement, Aug 10, 6:08 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 608 PM CDT TUE AUG 10 2004 OKZ024-025-102325- CANADIAN OK-OKLAHOMA OK- 608 PM CDT TUE AUG 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORMS WAS LOCATED OVER YUKON AT 608 PM... MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORMS WAS LOCATED 7 MILES NORTH OF PIEDMONT MOVING SLOWLY SOUTHEAST. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CANADIAN AND OKLAHOMA COUNTIES...INCLUDING THE CITY OF OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Local storm report, Aug 10, 6:19 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 WSW CASHION 35.79N 97.71W
08/10/2004 1.75 INCH KINGFISHER OK BROADCAST MEDIA
&&
KT/LSLocal storm report, Aug 10, 6:27 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 2 N LANGSTON 35.97N 97.26W
08/10/2004 60 MPH LOGAN OK PUBLIC
WIND SPEED ESTIMATED.
&&
KT/LSSpecial weather statement, Aug 10, 8:39 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 839 PM CDT TUE AUG 10 2004 OKZ007-012-110200- GARFIELD OK-GRANT OK- 839 PM CDT TUE AUG 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES. AT 839 PM...STRONG THUNDERSTORMS WERE DEVELOPING OVER SOUTHERN GRANT COUNTY...BETWEEN NASH AND SALT FORK...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| Aug 10, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| Aug 10, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 46 min |
| Aug 10, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Aug 10, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 38 min |
| Aug 10, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 47 min |
| Aug 11, 12:35 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 40 min |
| Aug 11, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma, Pottawatomie | 47 min |
| Aug 11, 5:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 54 min |
| Aug 11, 5:35 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 115 min |
| Aug 11, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Grady, Jefferson, Stephens | 63 min |
| Aug 11, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 44 min |
| Aug 11, 7:20 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 115 min |
| Aug 11, 8:17 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 103 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.